Couldn't find what you looking for?

TRY OUR SEARCH!


I am 21 and I would like to know more about the new Yasmin birth control pill. I have heard that this pill can cause many side-effects. Will it affect my mood and my periods? Will the pill make me gain weight? Has anyone tried it?

Loading...


Yasmin pill is the most recent low-dose birth control pill and it is the only birth control pill to contain the synthetic progestin known as drospirenone. Yasmin is an alternative for women who experience adverse effects from other oral contraceptives. All birth control pills can cause side-effects, including Yasmin and the most common one is vaginal bleeding between periods and this clears up within first few months. Other side-effects are increase in blood pressure, a spotty darkening of the skin, nausea, vomiting, change in appetite, headache, moodiness, loss of scalp hair, rash, and vaginal infections. Your periods will probably become more regular, with less overall bleeding and fewer menstrual cramps and mood changes are one of the side-effects. However, these mood changes don't always have to be negative because having fewer menstrual cramps may affect your mood in a positive way. Some women gain weight while taking the pill, some of them lose weight and in other cases the weight stays the same. Basically, it all depends on a metabolism of a person. Women who smoke, have diabetes, high blood pressure or high cholesterol need to take precautions while taking Yasmin.
Reply

Loading...

Hi,
Please log on to the web site medications.com and look for the yasmin forum. This should answer your query about Yasmin. Please do not take this pill. You may be one of the lucky ones who it does not affect but maybe not. My experience with yasmin was horrendous. I was on it for 3 years and am only just recovering from the effects. I believe this pill needs further investigation. Extreme anxiety, paranoia, weight gain, sore breasts and migraines. On the plus side it really helped my skin for a short while but then my skin got so bad i realised that it was the yasmin. My own gp would not prescribe it for me so i got it from the family planning clinic. I am so sorry i did not listen to her. I am not overweight, have never had high blood pressure but she said she believed it was causing problems for women and wanted me to wait until more research had been done on it. I also developed pernicious anaemia while on this pill. I will now have to have B12 injections for the rest of my life. I hope i have not scared you too much but i think it is important you know the facts before you take this pill. Please feel free to email me if there is anything elase you wanted to know about my experience with yasmin.
Reply

Loading...

Pills do not cause that disease, you would have had to had it before!

It does not cause it, but it can create problems and exacerbate an already existing problem.

I AM A HEALTHCARE professional, it is not good to give false info about diseases.

I have countless women who take Yasmin HAPPILY, they love it! It is individual, and it can be trial and error.
Reply

Loading...

Are you licensed to give out medical information on this website? I am giving information on my own personal experience. Everybody should be aware of the problems a drug can cause. This applies to all medications and not just yasmin. Have you tried any of the drugs discussed here? If not, then i don`t think you can give testimonies of their side affects.
Reply

Loading...

carifairy, you cannot speak on something you know nothing about. I see from your other posts that you have had 3 abortions and have advised many other posters to have abortions. I myself had problems with yasmin. As you said you cannot take any hormonal contraception, how can you dispute what a persons experience is. In my experience, a person who exalts their education like you do usually has no education at all. Otherwise you would know that everybody reacts differently to medications. I agree with the person who suggested that you should not be handing out medical advice to people you do not know. An opinion is all that is required. As you seem to be a regular nurse and not a trained doctor you should not advise on fields that you are not qualified to advise on. You have 1128 posts on this website. Many of them are advising young girls to have abortions. Surely that is their parents job.
Reply

Loading...

I agree.

Lets just try to offer our opinion and not pretend we are doctors. These are real people that have problems.

How can a nurse be qualified to offer this type of advice. you cannot dismiss a persons experience like that.
How do you know that these problems cannot be caused by certain medications. all there is to go on are statistics.

And you should not be so rude.
Reply

Loading...

I started Yasmin 4 days ago after having complications with Microgestin. I have been crying, depressed, anxious , unable to sleep and vomiting for all 4 days.... I am not taking it anymore.

It needs more research.
Reply

Loading...

Fiona72 - have you tried trialing your body post Yasmin to see if you still need the B12. I have seen some sites that state BCP's may decrease some b12 and other levels....
Reply

Loading...

Hi imnotcrazy,
i have not been loging in to this site for a few weeks.
In answer to your question about checking B12 levels after coming off yasmin.
I have been off yasmin now for about 7 months and just yesterday had my latest blood results from my gp.
Amazingly my levels are ok.
This is the first ok B12 result i have had in 4 years.
Now to me this is too much of a coincidence.
To the poster called CARIFAIRY who loudly suggested that yasmin cannot cause this disease i say check your facts.
No B12 deficiency before yasmin.
B12 deficiency while on yasmin and post yasmin.
No B12 deficiency after yasmin. Speaks for itself really doesn`t it.
Imnotcrazy thank you for your suggestion.
I am now completely artificial-hormone free and feeling much better for it.
Reply

Loading...

OH my god - I have been on Yasmin for 3 months on a trial basis. My breasts immediately became sore, not only to the touch, but a constant bruised feeling. I have stopped taking Yasmin for 1 month now and am still in a considerate amount of pain. Of course everyone is different, but that is my experience.

Bri
Reply

Loading...

I took yasmin for 10 years and never once had a problem. I did get some more breast tenderness than before but not to the point of quitting taking it. I have recommended this to many people like me who cannot take higher dose pills.
Reply

Loading...

hi.

first, before jumping into a birth control, TALK TO YOU DOCTOR.

I have taken diane35 for the last 3 years, and its been perfect for me. When diane35 went off the market, yasmin took its place. These two oral contraceptives are so closely similar that I did not need a new prescription, so I am now taking yasmin.


So far I notice no difference. In fact, I took it for a month and found more of my diane35 pills so I switched back and am now back to yasmin. I noticed nothing.

This pill helps tremendously FOR ME with acne. I gained no weight (i am in good shape with a high metabolism though) and have no cramping/mood swings (both were very insignificant even when not taking oral contraceptivesin comparison to other women)

Other pills I tried were no good for me. but i had to try them to figure it out. Im not sure i would give up on a pill after only 4 days of trying it, your body needs time to adjust to the new hormone levels. Perhaps some women's natural hormones are higher, or lower, give it a month or two. the second month things usually tend to level out.

good luck ladies!
Reply

Loading...

I dont' know if anyone will read this, but I have been on Yasmin for 2 years and haven't had any problems. My cramps have decreased majorly, I don't have blood pressure problems or spotting between periods. I don't experience and increase or decrease in appetite or energy, and I have not gained any weight, I am also not experiencing mood changes. I find this pill to be great, I haven't had B12 deficiency or anything, and it is usually suggest by doctors, well my doctor anyways to take B12 and iron while on the pill just in case something like a B12 deficiency can happen. I usually have low iron levels so I take iron on a daily basis. I have found this pill to be very effective, I've had unprotected sex many times with my partner not withdrawing, and have not become pregnant. Now with saying that, obviously it's better to be safe and use a condom, but some people don't like them. But I would recommend this pill to people as it is low dose, and has really high rates of reducing pregnancy. This is coming from a public nurse in my area, Yasmin has the highest rate of protection from pregnancy, even with unprotected sex.
Reply

Loading...

fiona72 - it's just great to learn that pernecious anaemia can be kind of reversed. Good for you!
I'm 29 now, and I was taking Yaz (not Yasmin) for 1.5 years. One year into it, I was diagnosed with pernicious anaemia. First the antibodies were found, and then several months later B12 levels started to drop. I hadn't been deficient before. Officially, there's no connection between Yaz and pernicious anaemia, but the timing is just so exact.

I also had my asthma worsened when taking Yaz, but it's getting better now since I got off the pill.

The positive side effect of Yaz was better, not-so-oily skin, but it truly wasn't worth it.
Reply

Loading...